Ohio, 2016Damaging Winds in Ohio, July 25, 2016
July 25, 2016 · NWS ILN · 4 events in 3 counties and zones
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 25, 3:53 PM EST, 21 minutes earlier.
Area forecast discussion, Jul 25, 3:53 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
453 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front will continue to move through the area today. The
front will stall out across Kentucky allowing for continued
thunderstorm chances across this area.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Cold front will continue to work through the area this evening.
Isolated to scattered thunderstorms have developed in advance of
this feature. Cannot rule out a few strong to severe thunderstorms
through early this evening with the main threat being damaging
winds. Brief heavy downpours will also be possible.
Also in advance of the frontal boundary hot and humid conditions
will be present. Although there is some thunderstorm activity heat
index values will continue to be near 100 in some areas across
southern and eastern portions of the forecast area. Due to this
maintained the heat advisory and excessive heat warning for now.
Temperatures will be coolest across northern portions of the
region tonight where there will be less cloud cover and more
cooler air working into the region.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Frontal boundary will stall out across the area for Tuesday. This
will allow for continued thunderstorm chances across mainly
northern Kentucky. This will be largely diurnally driven although
cannot rule out some more isolated activity Tuesday morning and
Tuesday night. Dewpoints will be lower on Tuesday in addition to
lower temperatures. Due to this heat index values will be lower as
well with values in the middle to upper 80s across the north to
the lower 90s across the south closer to the boundary.
Weak upper level disturbance is expected to move through late in
the overnight hours Tuesday night. In addition a weak boundary
will be across the area. Due to this combination expect isolated
to scattered shower and thunderstorm activity. Limited chance
preciptiation chances to near the Interstate 70 corridor closer to
the boundary and upper level support. Due to some uncertainty on
the location of this boundary have a slight chance in across
remainder of the area.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Unsettled weather will work back into the region toward the end of
the work week. The Great Lakes and Ohio Valley region will initially
be located underneath a belt of westerly flow aloft. Thereafter, mid
level energy will dig into the region from the northwest, allowing
deeper moisture to return north ahead of it, along with a greater
risk for showers and thunderstorms.
For Wednesday into Thursday, with a weak left over boundary near the
Ohio River, chance of showers and thunderstorms will be more
relegated in this area. By Friday, with a larger scale trough and
deeper moisture advecting northward, showers and thunderstorms will
increase in coverage.
As we head into the weekend and then into early next week, mid level
trough and moisture will gradually depart to our east. allowing
surface high pressure to build into from the north Sunday into
Monday, bringing a return to dry weather.
Temperatures will show a downward trend into the weekend due to more
clouds and the threat for rain. Highs in the upper 80s to near 90
Wednesday will lower into the lower/mid 80s by the weekend.
Nighttime lows will be mainly in the 60s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and storms have fired along and downstream of a slowly-
moving boundary parallel to and just east of the I-71 corridor in
Ohio. This boundary will slowly drift S/E thru the afternoon,
allowing the northern terminals of KDAY, KCMH, and KLCK to remain
dry thru 00z Tuesday.
A cold front stretching from MI southwestward through southern IL
will move S/E thru the evening hours, allowing for winds to turn
more northwesterly for the overnight period. Winds will remain
very light overnight, allowing for the possibility of BR/MVFR
VSBYs to develop once again for southern sites of KCVG, KLUK, and
KILN, especially as front may be a bit slower to usher in drier
air for these sites.
VFR conditions are expected after 12z Tuesday as the front stalls
south of the terminals. There exists a little uncertainty as to
how far south the front will progress before stalling. This will
dictate where SHRA/TS development will be possible on Tuesday
afternoon, but still expect coverage to be concentrated south of
southern terminals of KCVG and KLUK.
OUTLOOK...Thunderstorms possible Thursday through Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ055-056-
063>065-070>074-078>082-088.
Excessive Heat Warning until 8 PM EDT this evening for OHZ077.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...BPP
AVIATION...KCHazardous weather outlook, Jul 25, 9:58 AM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 AM EDT MON JUL 25 2016
INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-261500-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-
GREENE-
1058 AM EDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE
FOR A FEW STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A STRONG
STORM OR TWO IS POSSIBLE.
ADDITIONALLY, HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE
POSSIBLE DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-078>082-088-
261500-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1058 AM EDT MON JUL 25 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE
FOR STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS MAY
BE STRONG TO SEVERE WITH DAMAGING WIND BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ077-261500-
HAMILTON-
1058 AM EDT MON JUL 25 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE
FOR STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS MAY
BE STRONG TO SEVERE WITH DAMAGING WIND BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 3:41 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT MON JUL 25 2016
KYZ099-100-OHZ081-252115-
MASON KY-LEWIS KY-ADAMS OH-
441 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...LEWIS AND
SOUTHERN ADAMS COUNTIES UNTIL 515 PM EDT...
AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
TOLLESBORO...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...VANCEBURG...CONCORD...CAMP DIX...HEAD OF GRASSY...
TOLLESBORO...BLUE CREEK...ROME...SANDY SPRINGS...
RIBOLT AND GLEN SPRINGS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
3851 8363 3852 8363 3852 8366 3867 8370
3878 8332 3843 8323 3843 8324 3836 8323
TIME...MOT...LOC 2041Z 266DEG 27KT 3853 8357
JDRLocal storm report, Jul 25, 4:11 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN RIBOLT 38.57N 83.52W
07/25/2016 M1.06 INCH LEWIS KY TRAINED SPOTTER
1.06 INCHES IN PAST 20 MINS. DRIVEWAY UNDERWATER.
&&
MCAMPBELLThunderstorm Wind, Brown
- When
- July 25, 4:14 PM EST to 4:16 PM EST
- Where
- Brown County, 2.1 mi SE of East Wahlsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.901, -83.820
Several trees were downed, including one onto a car at a home on Russellville-Arnheim Road. A barn was also damaged.
Thunderstorm Wind, Pike
- When
- July 25, 4:45 PM EST to 4:47 PM EST
- Where
- Pike County, 3.5 mi ESE of Buchanan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.130, -83.060
A tree was downed onto a power line.
Thunderstorm Wind, Pike
- When
- July 25, 4:49 PM EST to 4:51 PM EST
- Where
- Pike County, 2.33 mi WNW of Glen Jean
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.109, -83.022
A tree was downed, blocking State Route 552 near Lake White State Park.
Thunderstorm Wind, Adams
- When
- July 25, 5:13 PM EST to 5:15 PM EST
- Where
- Adams County, 0.5 mi N of Blue Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 38.777, -83.331
A tree was downed on Blue Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642598, 642600, 642599, 642597.